MAUDE Adverse Event Report: COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-JETS-7019
Medical Device Problem Codes Complete Blockage (1094); Infusion or Flow Problem (2964); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the doctor tried to load the fresh embryos inside the inner catheter of the guardia¿ access embryo transfer catheter, but there was no suction.Another new catheter was used to complete the procedure.The transfer was successful, as the patient received a positive pregnancy test.It was noted that the catheter was not flushed prior to use.No bubbles were seen in the transfer catheter or flushing media.The media column did not break.Two embryos were transferred with this catheter.The device was stored in a dark place, 22oc.Upon device return to the manufacturer, it was found there was an occlusion in the tubing.The occlusion substance appears to be dark goldish brown in color and is believed to be foreign matter.The occlusion could not be dislodged by either side.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: a representative of mediplan ltd informed cook on 23may2023 of an incident involving a guardia access embryo transfer catheter (rpn: k-jets-7019) from production lot 1451306.As reported, the doctor tried to load the fresh embryos inside the inner catheter, but there was no suction.It was noted that the catheter was not flushed prior to use.No bubbles were seen in the transfer catheter or flushing media.The media column did not break.Two embryos were transferred with this catheter.The device was stored in a dark place, 22oc.Another new catheter was used to complete the procedure.The transfer was successful, as the patient received a positive pregnancy test.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a document-based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the device was conducted.The product was returned to cook for evaluation in opened packaging.The transfer catheter could not draw up water, and the tubing was discovered to be occluded.The tubing was stretched so that the occlusion was visible.The occlusion was a substance that appears to be dark goldish brown in color and could not be dislodged by either side.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other complaints associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.The product ifu "embryo transfer catheter," [t_k-j-etc2_rev1] includes the following related to the failure mode: note: one cell mea tested and passed with 80% or greater blastocyst development within 96 hrs.Usp endotoxin (lal) tested and passed with 20 eu or less per device.How supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile store in a dark, dry, cool place avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to manufacturing.The supplier of the tubing material performed an investigation and determined the occlusion was most likely accumulated device material that is inherent to the extrusion process.It is possible the excess material was dislodged during quality control process or during the aspiration process during use.Based on the individual nature of the manufacturing and quality control process, and no related complaints for the lot, it is most likely this issue does not affect the entire lot.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17745406
Report Number1820334-2023-01237
Device Sequence Number5654531
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)250215(10)14513061
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Catalogue NumberK-JETS-7019
Device Lot Number14513061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1ML CODAN SYRINGE; 1ML HAMILTON GLASS SYRINGE
Patient Age38 YR
Patient SexFemale
Patient Weight62 KG